A Step Forward

I received the following email from the Coast Guard yesterday…

Important information concerning your credential “MMC, Reference Number: 123 and Application ID: XYZ” from the National Maritime Center.

Your application has cleared the safety and suitability vetting and medical screening/evaluation processes and is currently awaiting a professional qualification evaluation.

Sincerely,

National Maritime Center

Apparently I am no longer incompatible with maritime safety. Now after all this I actually get to see if they are going to give me what I asked for in the first place.

Advertisements

Let The Games Begin

I am nearly two weeks into the process of tapering off the Klonopin. I don’t really know if it’s going well or badly, but I do know that I am not liking it in the least. I have been on half the dose I had taken daily for ten years since last Friday and over the past couple days I have begun to feel it. The symptoms I have felt Include being easily confused, very slow at cognitive tasks, I cant type for shit, I have been messing up words in my kids children’s books, and my eyes seem to have trouble dropping to the next line when I am reading blocks of text. I have a couple times felt as if my senses have been completely overloaded, mostly sight and hearing. I am extremely irritable, and am trying not to take this out on my wife and child. I have felt the physical sensations that accompany the beginnings of an anxiety attack, and felt generally very uneasy. I have also had a cold that is ending as a sinus infection so the headache, body ache, fatigue, and generally feeling like shit may be the withdrawal and the sinuses. Hard to really tell.

I sat down with my wife last night and explained a little bit of what is happening. She always feels helpless in these situations, and I feel bad for her. I don’t really know what to tell her other than ask her to be patient and supportive.

Today I did something really dumb. I googled benzodiazepine withdrawal. I don’t know why, and I knew I shouldn’t do it, but it is done. I got the shakes reading about it, and they didn’t go away until my boy went down for his nap, and I could lay down for awhile. I have spent the last two days home with him. His daycare provider is sick, and I have been home sick so he has stayed with me. A busy two year old and these symptoms is not a great combination. I am on my proverbial last nerve.

Tomorrow afternoon I have an appointment with the shrink to discuss progress. I am due to drop another 25% of the dose Friday. I may talk to him about the possibility of slowing this down some. I think a 25% a week taper may be a bit quicker than I am going to be able to handle. If I didn’t have a job, a kid, a wife, or a major holiday coming up, and could stay in bed or on the couch for the next three weeks it might work, but I need to be a little more functional than I have been the last couple days. I actually plan to go to work for a few hours tomorrow. I work as an on the road sales guy, and the round trip I must make is four hours in just driving time without counting in any customer visits. The appointment is in the late afternoon, and is an hour from home.

I don’t know why, but I didn’t expect this to be so hard.